MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921210
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was open to be used during a stent exchange procedure performed in the right ureter on (b)(6) 2020.According to the complainant, during preparation, outside the patient, when the suture was removed, the lower segment of the stent shaft broke.The procedure was successfully completed with another polaris ultra ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Event or Problem Description
It was reported to boston scietific corporation that a polaris ultra ureteral stent was open to be used during a stent exchange procedure performed in the right ureter on (b)(6)2020.According to the complainant, during preparation, outside the patient, when the suture was removed, the lower segment of the stent shaft broke.The procedure was successfully completed with another polaris ultra ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
Block h6: device code 1069 captures the reportable event of stent shaft broken.Block h10: the returned polaris ultra ureteral stent was analyzed, and a visual evaluation noted that the stent shaft proximal section was detached.The suture string was returned un-loaded and properly cut.No other issues with the device were noted.The reported event was confirmed.Based on the product analysis, the suture string was returned un-loaded and properly cut, evidence that the stent was manipulated.The failure found, stent shaft proximal section (next to bladder pigtail) detached, is an issue that could have been generated by the user or due to the interaction of the device with the suture string.The most probable root cause is adverse event related to procedure since it is most likely that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10420956
Report Number3005099803-2020-03410
Device Sequence Number3872484
Product Code FAD
UDI-Device Identifier08714729124283
UDI-Public08714729124283
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2022
Device Model NumberM0061921210
Device Catalogue Number192-121
Device Lot Number0024602385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2020
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer08/24/2020
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR